MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SPINOUS PROCESS SHORT CLAMP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC SPINOUS PROCESS SHORT CLAMP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734716
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The spine clamp was returned to medtronic, but analysis has not been completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of procedure.It was reported that there was a box full of damaged instrument.The manufacturing representative stated that some of the tips were visibly bent and the spine clamps would not engage.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of procedure.It was reported that the device was found in a hospital box labeled ¿damaged¿ in the sterile processing department at the facility.The box contained several used instruments.There was no further context able to be provided by the initial reporter.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
The suspect clamp was returned to the manufacturer for evaluation.Visual inspection found that the retainer ring was removed from the adjustment screw.This results in the clamp being able to tighten but not open.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPINOUS PROCESS SHORT CLAMP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8965606
Report Number1723170-2019-04767
Device Sequence Number2521148
Product Code OLO
UDI-Device Identifier00643169936294
UDI-Public00643169936294
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734716
Device Catalogue Number9734716
Device Lot Number160318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/11/2019
11/15/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/08/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1